Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 66, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 7, 2025, 12:49 AM CDT for 4 counties in Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2025, 12:49 AM CDT (05:49 UTC)
- Expired
- May 7, 2025, 1:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties George County, MS, Greene County, MS, Perry County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 69 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 5.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1639 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 8.6
The text
As transmitted.
741
WUUS54 KMOB 070549
SVRMOB
MSC039-041-111-131-070630-
/O.NEW.KMOB.SV.W.0066.250507T0549Z-250507T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1249 AM CDT Wed May 7 2025
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northwestern George County in southeastern Mississippi...
Southern Perry County in southeastern Mississippi...
Southwestern Greene County in southeastern Mississippi...
Northeastern Stone County in southeastern Mississippi...
* Until 130 AM CDT.
* At 1248 AM CDT, a severe thunderstorm was located 8 miles northeast
of Wiggins, moving east at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3118 8870 3108 8860 3092 8861 3084 8907
3093 8909 3103 8908
TIME...MOT...LOC 0548Z 250DEG 20KT 3094 8903
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
664
WWUS54 KMOB 070614
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
114 AM CDT Wed May 7 2025
MSC131-070623-
/O.CAN.KMOB.SV.W.0066.000000T0000Z-250507T0630Z/
Stone MS-
114 AM CDT Wed May 7 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STONE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3096 8893 3107 8894 3116 8871 3108 8860
3092 8861 3088 8888 3091 8889 3091 8895
TIME...MOT...LOC 0613Z 250DEG 20KT 3099 8887
$$
MSC039-041-111-070630-
/O.CON.KMOB.SV.W.0066.000000T0000Z-250507T0630Z/
George MS-Perry MS-Greene MS-
114 AM CDT Wed May 7 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NORTHWESTERN GEORGE...SOUTHEASTERN PERRY AND SOUTHWESTERN GREENE
COUNTIES...
At 113 AM CDT, a severe thunderstorm was located 8 miles south of
McLain, or 17 miles west of Lucedale, moving east at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3096 8893 3107 8894 3116 8871 3108 8860
3092 8861 3088 8888 3091 8889 3091 8895
TIME...MOT...LOC 0613Z 250DEG 20KT 3099 8887
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 12:34 AM CDT, 15 minutes earlier.
Area forecast discussion, May 7, 12:34 AM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1234 AM CDT Wed May 7 2025
...New Aviation...
.DISCUSSION...
Issued at 400 PM CDT Tue May 6 2025
Now through Wednesday Night...
Our confidence in a bout of heavy rainfall from late this evening
through daybreak Wednesday remains high. Based on the latest QPF
from the Weather Prediction Service, we were confident in expanding
the Flood Watch eastward to now include Baldwin, Mobile, and
Washington counties in Alabama. As clouds continue to increase and
thicken over the region, precipitable water values will ramp up to
around 2 inches by midnight. The upper closed low pressure area
responsible for the numerous showers and scattered thunderstorms
tonight is currently centered over New Mexico, and will move east-
northeastward to over Missouri by late Wednesday night. Even though
the first round of heavy rain moves out over the Gulf Wednesday
morning, numerous upper shortwaves and impulses will continue to
pass over our area in southwest flow aloft through the remainder of
the near term, thus keeping scattered to numerous showers and a
chance of thunderstorms persisting.
Flash Flooding Potential...
The expanded Flood Watch remains in effect from this evening through
Thursday afternoon. We continue to have increasing confidence on the
evolution of flash flooding potential across Flood Watch area.
Widespread rainfall totals across the watch area should range from 3
to 5", with locally higher amounts. We anticipate a general 1 to 3"
of rainfall across the remainder of our forecast area.
In addition...MLCape values tonight remain in the 500 and 1000 J/KG
range across southeast Mississippi and southwest Alabama. However,
Bulk Shear values have increased to between 45 to 55 knots. So, the
near storm environment is now supports the development of a few
strong to marginal severe storms with localized wind gusts up to 55
mph.
Low temperatures tonight and Wednesday night are expected to be in
the lower to middle 60s interior areas, and from 65 to 70 degrees
closer to the coast. High temperatures Wednesday should range from
80 to 85 degrees most areas. A Moderate Risk of rip currents will
occur through the near term. /22
Thursday through Monday...
An upper level low across the southern plains will continue to
gradually shear out into an open trough through the end of the
week. A broad southwest flow on the south side of the positive
tilt trough will bring several shortwaves across the area through
Friday. This will keep region locked into scattered to numerous
showers and storms at times through Saturday. Global models now
agree on the base of the trough cutting off into an upper low just
west of the area on Saturday and drifting north or northeast
through Monday. The presence of the upper low and associated cold
pocket aloft will maintain and unsettled pattern into Monday.
With extensive cloud cover and coverage of showers and storms,
temperatures will remain mild with highs topping out in the upper
70s to lower 80s each day and lows in the lower 60s. Over the
weekend temperatures fall a bit more during the overnight hours
into the middle to upper 50s inland and lower 60's near the coast.
/13
&&
.AVIATION...
(06Z TAFS)
Issued at 1225 AM CDT Wed May 7 2025
An area of rain will overspread the forecast area in the late
night hours. Drops in conditions to low end MVFR/IFR are expected
soon after the precipitation starts. These conditions are
expected to last into Wednesday evening before this round of rain
begins to shift east of the forecast area. Ahead of the rain,
easterly winds of 5 to 10 knots are expected, shifting to
southerly around 10 knots after the rain begins.
/16
&&
.MARINE...
Issued at 400 PM CDT Tue May 6 2025
Gusty and erratic strong surface winds could accompany the
complex of storms moving through the area late tonight through
Wednesday morning. Otherwise, expect a light to moderate easterly to
southeasterly flow to continue through midweek, becoming more
southerly on Thursday. A variable to light offshore flow is expected
late in the week as a cold front moves into the area and stalls. /22
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch through Thursday afternoon for ALZ052-261>266.
FL...None.
MS...Flood Watch through Thursday afternoon for MSZ067-075-076-078-
079.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, May 6, 8:49 PM CDT, 4 hours before
Special Weather Statement
National Weather Service Mobile AL
849 PM CDT Tue May 6 2025
MSZ078-079-070230-
Stone MS-George MS-
849 PM CDT Tue May 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN GEORGE AND EASTERN
STONE COUNTIES THROUGH 930 PM CDT...
At 848 PM CDT, Doppler radar was tracking a strong thunderstorm over
McHenry, or 10 miles south of Wiggins, moving northeast at 35 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Perkinston and McHenry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3089 8902 3091 8892 3091 8882 3074 8874
3073 8876 3074 8888 3073 8889 3068 8889
3068 8923 3071 8924
TIME...MOT...LOC 0148Z 230DEG 30KT 3071 8912
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPHSpecial weather statement, May 7, 12:21 AM CDT, 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
1221 AM CDT Wed May 7 2025
MSZ075-076-078-079-070615-
Stone MS-Perry MS-Greene MS-George MS-
1221 AM CDT Wed May 7 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN GEORGE...PERRY...WESTERN
GREENE AND NORTHERN STONE COUNTIES THROUGH 115 AM CDT...
At 1220 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southeast of McLaurin, or 16 miles southeast of Petal, moving
east at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Richton, Wiggins, Beaumont, McLain, New Augusta, and Perkinston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3091 8931 3091 8914 3137 8914 3139 8858
3079 8868 3077 8932
TIME...MOT...LOC 0520Z 264DEG 27KT 3113 8913
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 8:49 PM CDT | Special Weather Statement | MOB | Stone | 41 min |
| May 7, 12:21 AM CDT | Special Weather Statement | MOB | Greene, Perry, Stone | 54 min |
| May 7, 1:17 AM CDT | Special Weather Statement | MOB | George | 43 min |
| May 7, 1:56 AM CDT | Areal Flood Advisory | MOB | George, Greene, Perry, Stone | 3 hr |
| May 7, 8:59 AM CDT | River Flood Warning | MOB | George, Greene | 5 days |
| May 7, 9:07 AM CDT | River Flood Warning | MOB | George, Greene, Perry | 9 days |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.